MAUDE Adverse Event Report: ETHICON INC. MONOCRYL SUTURE 27"(70CM) 2-0 VIO; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. MONOCRYL SUTURE 27"(70CM) 2-0 VIO; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number Y333H
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Device evaluation summary: investigation summary: it was reported that the device had performance pull off suture needle pre-op.It was received for analysis a labeled winding former and a detached needle of product code y333.During the visual inspection of the sample, the swage and attachment area of were noted to be as expected.The suture could not be dispensed since it has begun with the process of degradation and this caused that the needle was not attached to the suture.Also, the foil was not returned for evaluation.The product code y333 contains an absorbable suture and as the sample was received open, the time of exposure of suture to the environment could not be determined and no functional test can be performed due to sample condition.The manufacturing records couldn¿t be reviewed as the batch number is unknown.Due to condition of the sample received, it could not be determined what may have caused the reported incident.
 
Event or Problem Description
It was reported that the patient underwent an unknown ob-gyn procedure on (b)(6) 2019 and suture was used.The suture had been detached from the needle before use and the device was not used on the patient.There were no patient consequences reported.Upon evaluation of the device, the suture could not be dispensed since it has begun with the process of degradation and this caused that the needle was not attached to the suture.

Brand Name
MONOCRYL SUTURE 27"(70CM) 2-0 VIO
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8712006
Report Number2210968-2019-82930
Device Sequence Number14119165
Product Code GAN
UDI-Device Identifier10705031058798
UDI-Public10705031058798
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K960653
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberY333H
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/27/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/28/2019
Initial Report FDA Received Date06/19/2019
Patient Sequence Number1